MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F NURSE BASIC TRAY (DUAL-LUMEN) (WITH MICROINTRODUCER); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F NURSE BASIC TRAY (DUAL-LUMEN) (WITH MICROINTRODUCER); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3295118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: a fibrin sheath was found on the external surface of the complaint sample that was investigated under complaint record # (b)(4).One 5 fr d/l powerpicc solo was returned for investigation.A visual observation of the catheter revealed that the extension legs (tubing between the solo hub and the bifurcation) were slightly cloudy when compared to an unused sample, which is typical of use, but the tubing was still translucent and nothing was noted within the extension legs.A functional test of the powerpicc revealed that the lumens were occluded.The syringe plunger was held down to create a positive pressure within the powerpicc, which caused residue to be expelled from each lumen.The residue may have consisted of blood and other infusates that were left in the picc.Tape residue was visible on the extension legs and the solo hubs.The printing on the extension legs was worn from the tubing.The printing on the bifurcation was partially worn.Residue, which may have been from the adhesive dressing, remained adhered to the d/l tubing between the bifurcation and 2cm depth mark.A red colored residue was visible on the d/l tubing between the 12 and 27 cm depth marks.What appear to be remnants of a fibrin sheath are visible between the 13 and 15 cm depth marks.The product ifu lists fibrin sheath formation as a potential complication.A lot history review (lhr) of rezc0704 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - bas engineers found that the sample returned for a separate complaint had a fibrin sheath on the subcutaneous section of the catheter.

Brand Name
POWERPICC SOLO CATHETER 5F NURSE BASIC TRAY (DUAL-LUMEN) (WITH MICROINTRODUCER)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5510427
Report Number3006260740-2016-00112
Device Sequence Number16434654
Product Code LJS
UDI-Device Identifier00801741028090
UDI-Public(01)00801741028090(17)160828(10)REZC0704
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number3295118
Device Lot NumberREZC0704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2015
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1